eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Would you have Chest tightness when you have Polymyalgia?

Summary: there is no Chest tightness reported by people with Polymyalgia yet.

We study people who have Chest tightness and Polymyalgia from FDA and social media. Find out below who they are, other conditions they have and drugs they take.

You are not alone: join a mobile support group for people who have Polymyalgia and Chest tightness >>>

 

 

 

 

Polymyalgia

Polymyalgia (pain in many muscles) can be treated by Prednisone, Prednisolone. (latest reports from 258 Polymyalgia patients)

Chest tightness

Chest tightness has been reported by people with rheumatoid arthritis, high blood cholesterol, high blood pressure, depression, migraine. (latest reports from 3,474 Chest tightness patients)

On Jan, 10, 2015: No report is found.

Do you have Polymyalgia and Chest Tightness?

You are not alone! Join a mobile support group:
- support group for people who have Polymyalgia
- support group for people who have Chest Tightness

Could your drug cause:

Other conditions that could cause:

Can you answer these questions (Ask a question):

  • Is there a published study that shows propranolol can cause shortness of breath and chest tightness?
    I am a pharmacy student in his final year on rotation at the VA Memorial Hospital. While working up a patient I noticed she has called many times complaining of "panic attacks" stating that she can't breath and has chest tightness. Over the previous two week I also noticed she has been to the ER for these same symptoms.

    Patient is a 61 year old female, with history of hypertension, dyslipidemia, migraine without aura, and while I don't see a specific diagnosis the patient current has a script for albuterol and at one time had a script for ipratropium. Patient has been a lifelone smoker who quit this past June.

    This patient was diagnosed with migraine headaches in 1986 and has been on propranolol 80mg ever since - 28 years. Interestingly, 1986 was around the time Inderal lost its patent and propranolol became generic.

    The patient served in the army from 1972-1976 during the vietnam war. She has a history of mental health issues (not sure what) and anxiety. I feel she has been "labeled" and current episodes of "panic attacks" are answered with benzodiazapines and she is sent on her way.

    During my first look into propranolol, the very first page said, "Check with your doctor immediately if you have any of the following side effects:
    1)Coughing up Mucus
    2)Shortness of Breath
    3)Tightness in the Chest"

    This caught my attention. I then started probing deeper and found an article written by Dr. Noreen Kassem titled "The Long Term Side Effects of Propranolol." In the article she wrote, "...propranolol and other beta blockers can also worsen breathing disorders, such as emphysema and asthma, because they constrict the air passageways of the lungs and can cause fluid build-up in the lungs. This can result in shortness of breath, difficulty breathing and chest tightness in patients who are on propranolol for long periods of time, or who have respiratory disorders."

    I tried to find Dr. Kassem to no avail. I wanted to know exactly where she got this information. I would like to find some primary literature on this topic but haven't had any luck. I need proof, because as of right now I'm a student being told that "she has been on this agent for 28 years, I doubt it's bothering her now." I'm not buying it and I think something is here.

    -61 year olf lifelone smoker with almost guaranteed declining lung function
    -28 year (chronic) use of propranlol (a non-selective beta blocker)
    -Possible asthmatic
    -Experiencing "shortness of breath" and "Chest tightness" that she and everyone else is called anxiety and/or panic attacks.

    I think the propranolol, while not the cause of these problems, is certainly exacerbating them. Does anyone have proof of this happening; peer reviewed articles, anything. My rotation is done in 2 weeks and I know no one will ever look into this again after I'm gone.

    ps... forgive any typos
  • Why am i feeling sleepy in daytime and sleepless in night?
    I am diagnosed with Polymyalgia having severe headache and body pains especially in night time. I used medicines, now I am facing sleep disorder like daytime sleepy and night time sleepless. I am following all the healthy points like, exercising, good food, sleep timings etc.

More questions for: Polymyalgia, Chest tightness

You may be interested at these reviews (Write a review):

  • Levaquin and confusion symptoms
    Confusion. Stopped dosage at day 6 of 7; prescribed 500 mg. 1 daily. I thought the confusion was from the weeks of pretty severe coughing symptoms, associated with the sinusitus - thought maybe from a lack of oxygen from not being able to breathe well for so long. I finally stopped the med. when "dementia-type" symptoms were apparent, night following dose #6, I was having difficulty determining which (of 2) pieces of hardware at our master bathroom sink, was the soap and which was the water (have lived here 15 years). I had been having many occurences of confusion for the majority of the 6 days on Levaquin and had been saying I was often feeling "so confused" for several days but none so apparent as this was. I am a long time mental health counselor and realized this was what I understand dementia symptoms resemble, stopped the med. Had M.D. appt. next day, he agreed stop good idea, put me on prednisone. Did research this morning before beginning prednisone & am not going to take it, due to reading it may increase negative side effects of the Levaquin. I am also e-mailing your website info. to my M.D. as I am also treated for depression and anxiety symptoms and fear symptoms will worsen. This is day 2 off the med., no improvement in confusion symptoms YET, I am hopeful that people wrote in soon after their negative experiences and that the confusion symptoms will resolve (soon.)
  • 43 with chest tightness & can't take full breath
    First morning after taking Avelox the night before, I felt something odd in my chest...thought it may have been the neck infection carried down. After third dose, chest pressure felt like a baseball pushing under my sternum/chest area at the level under my breastline. I could not take a full breath without being stopped by the pain in that area feeling like the baseball would burst through my chest. Upon normal going up normal stairs in my house that I do often, I felt short of breath and had to sit down. I am a healthy, 5ft 5in in height 120lbs without any health problems. It did however work well on my infection, but I am worried that it will be worse on my chest if I continue the 4 through ten days and am waiting for my physicians reply.

More reviews for: Polymyalgia, Chest tightness

Comments from related studies:

  • From this study (2 months ago):

  • I just had surgery on my left calf 11/03/14 and the infection disease center called today and said I had NOCARDIA growth.

    Reply

  • From this study (4 months ago):

  • History of comets Pancreas divisum, chronic & recurrent acute pancreatitis, gastric bile reflux
    20+ ERCP/panc stents/sphincterotomies
    Numerous hospitalizations
    Cholecystectomy, appendectomy
    Total Pancretectomy with auto islet cell transplant/splenectomy
    Sub colectomy (80% of colon removed)
    Roux en y
    Small bowel obstruction surgery
    Prior GJ tube placement with feedings
    Prior TPN feedings
    Line sepsis from picc line
    Kidney hydronephrosis due to adhesions around ureter
    Picc line migrated into heart with thrombi at the tip-removed ASAP

    Reply

  • From this study (4 months ago):

  • Atelectasis (middle lobe) discovered on X-ray, have always been a controlled asthmatic bit for past 2 months tight chest, go treated for chondritis but still having the tightness with increased asthma. Am using celestamine which has had a moderate effect. What should I do?

    Reply

Post a new comment    OR    Read more comments

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.